I figured it out/it's the Femara

ohilly
ohilly Member Posts: 441
edited March 2014 in Breast Cancer #1
I knew what that dermatologist told me cannot be right, that I had underlying female pattern baldness that was unmasked or accelerated by the chemo. Why: 1.) there is no history of baldness in my family 2.) I had very thick hair prior to the chemo I have done my own research and now talked to many other women, and I am convinced: it's the Femara. One article I found online said that aromatase inhibitors can lead to rapid onset androgenetic alopecia (female pattern balding). I also found many reports from women about Femara causing hair thinning.

I plan to discuss this with my oncologist and my dermatologist, and also have set up an appointment with an endocrinologist. My questions are:

1.) do any of you know if Aromasin or Arimidex cause less hair thinning?
2.) I'm thinking that no doctors really know much about this side effect because it hasn't been studied much. What questions should I ask my oncologist?
3.) any other advice

I can't believe this. Maybe if someone had told me this could happen, I wouldn't be as upset, but I was completely taken by surprise.

Ohilly

Comments

  • Marcia527
    Marcia527 Member Posts: 2,729
    I was on Aromasin for about
    I was on Aromasin for about 2 1/2 years and my hair remained thick. I was on Tamoxifen for 9 months before the Aromasin. I have no difference in my hair whatsoever. But you know how everyone reacts differently to everything. What I did with my oncologist who didn't believe I was having a side effect of rashes, I pulled out a page in a magazine advertising the drug and showed her where they did list rashes as rare. So she took me off for three months to test it. It wasn't the medication causing the rashes. Just goes to show how difficult it is to place blame.